Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 35, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 6, 2009, 5:11 AM CDT for 6 counties in Mississippi. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2009, 5:11 AM CDT (10:11 UTC)
- Expired
- May 6, 2009, 12:15 PM CDT
- In force
- 7 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bolivar County, MS, Carroll County, MS, Grenada County, MS, Leflore County, MS, Montgomery County, MS, Sunflower County, MS
The radar
The Memphis radar (KNQA), 178 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:50 AM CDT | FLASH FLOOD | 2 W Cleveland, MS | SEVERAL ROADS CLOSED AND UNDER WATER ON THE WEST SIDE OF CLEVELAND. |
| May 6, 6:15 AM CDT | FLASH FLOOD | Ruleville, MS | A FEW FLOODED STREETS IN THE CITY OF RULEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 061011
FFWJAN
MSC011-015-043-083-097-133-061415-
/O.NEW.KJAN.FF.W.0035.090506T1011Z-090506T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
511 AM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF WINONA...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
CLEVELAND...
NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...
* UNTIL 915 AM CDT
* AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING SOUTH INTO THE
WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
FIVE TO 7 INCHES...HAVE OCCURRED IN THE PAST FEW DAYS ACROSS MANY
OF THESE AREAS AND THE GROUND IS VERY SATURATED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINTER
CITY...ROME...DEESON...RENOVA...MOUND BAYOU...GUNNISON AND BOYLE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN AN HOUR CAN CAUSE
FLOODING IN THE FOLLOWING AREAS NEAR GREENWOOD: GLENDALE
SUBDIVISION...UNDERPASS ON MAIN STREET...1000 BLOCK OF BROAD
STREET...500 TO 900 BLOCKS OF GRAND BOULEVARD...900 TO 1000 BLOCK OF
STRONG AVENUE 400 BLOCK OF FULTON AND HENRY STREETS AND MITCHELL
STREET IN ITTA BENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3400 9065 3398 9044 3382 9044 3381 9017
3370 9028 3381 9012 3383 8994 3390 8992
3388 8951 3344 8951 3354 9121 3370 9122
3368 9104 3378 9114 3377 9100 3388 9107
3399 9103 3406 9088 3412 9094 3413 9067
$$
BYB1 follow-up statement
000
WGUS54 KJAN 061410
FFWJAN
MSC011-015-043-083-097-133-061715-
/O.EXT.KJAN.FF.W.0035.000000T0000Z-090506T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF WINONA...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
CLEVELAND...
NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...
* UNTIL 1215 PM CDT
* AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ABOUT TO BEGIN TO
MOVE BACK INTO THE AREA FROM THE WEST. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN
THE PAST SIX HOURS AND THE GROUND IS OVER-SATURATED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROME...
DEESON...MOUND BAYOU AND GUNNISON
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT THREE
HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3400 9065 3398 9044 3382 9044 3381 9017
3370 9028 3381 9012 3383 8994 3390 8992
3388 8951 3344 8951 3354 9121 3370 9122
3368 9104 3378 9114 3377 9100 3388 9107
3399 9103 3406 9088 3412 9094 3413 9067
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 6, 4:57 AM CDT, 14 minutes earlier.
Area forecast discussion, May 6, 4:57 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
457 AM CDT WED MAY 6 2009
...SEVERE WEATHER AND FLASH FLOODING POSSIBLE TODAY...
...DISCUSSION...TODAY THROUGH THURSDAY NIGHT...THE MAIN FOCUS OF THE
FORECAST WILL BE ON TODAY WHERE THE THREAT OF SEVERE WEATHER AND
FLASH FLOODING EXISTS ACROSS A GOOD BIT OF THE FORECAST AREA. THE
WARM FRONT CONTINUES TO SLOWLY LIFT NORTHWARD ACROSS MAINLY NORTHERN
PORTIONS OF THE FORECAST ARA THIS MORNING. THIS HAS ALLOWED
MOISTURE TO SURGE NORTHWARD INTO THE REGION AS SITES SOUTH OF THE
FRONT ARE OBSERVING DEW POINTS AROUND 70. MEANWHILE...JUST NORTH OF
THE FRONT...STRONG TO SEVERE CONVECTION STRETCHES EAST TO WEST FROM
NORTH ALABAMA... THROUGH NORTH MISSISSIPPI...AND THROUGH SOUTH
CENTRAL ARKANSAS.
THIS COMPLEX OF STORMS...NOW MOVING INTO SOUTH ARKANSAS AND
NORTHWEST MISSISSIPPI...WILL CONTINUE TO STEADILY MOVE EAST
SOUTHEAST OVER THE NEXT FEW HOURS AND IMPACT MY NORTHERN ZONES FIRST
OFF THIS MORNING...AND CONTINUE TO DROP FURTHER EAST SOUTHEAST INTO
THE AFTERNOON. THIS COMPLEX RESIDES IN THE LEFT EXIT REGION OF AN
UPPER LEVEL JET THATS NOSING EAST AND SOUTHWARD INTO THE ARKLATEX
REGION. THIS ENHANCEMENT COUPLED WITH THE FORCING ALONG THE
NORTHWARD MOVING BOUNDARY...STEEP LAPSE RATES...AND GOOD INSTABILITY
WILL ALLOW THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AS
WELL A FEW TORNADOES TO EXIST ACROSS MY NORTH THROUGH THE MORNING
HOURS. SEVERAL BOW ECHOES ARE ALSO BEING OBSERVED WITH THIS
ACTIVITY AS IT BEGINS TO SKIRT THE FAR NORTHERN PARTS OF MY CWA.
IN ADDITION TO THIS...GIVEN THAT THIS CURRENT ACTIVITY IS GENERALLY
MOVING ALONG A WEST NORTHWEST TO EAST SOUTHEAST TRAJECTORY...ITS
TRAINING ACROSS THE SAME LOCATIONS. AS A RESULT...A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL THIS AFTERNOON FOR LOCATIONS GENERALLY
ALONG AND NORTH OF A RAYVILLE LOUISIANA...TO VICKSBURG
MISSISSIPPI...TO YAZOO CITY...TO LEXINGTON...TO MACON LINE. GIVEN
HOW THINGS PLAY OUT THROUGH THE LATE MORNING HOURS...THIS AREA COULD
BE EXPANDED IN AREA AS WELL AS EXTENDED IN TIME AS THIS ACTIVITY
CONTINUES TO DROP FURTHER EAST SOUTHEAST.
ANOTHER COMPLEX OF THUNDERSTORMS IS ALSO BEGINNING TO EVOLVE ACROSS
SOUTH CENTRAL OKLAHOMA THIS MORNING AS A PRETTY DECENT UPPER TROUGH
CONTINUES TO SWING THROUGH THAT AREA. I DONT THINK THE WARM FRONT
IS GOING TO MOVE TOO MUCH FURTHER TO THE NORTH THAN WHAT IT ALREADY
HAS SINCE ITS BEGINNING TO INTERACT WITH THE ONGOING CONVECTION
ACROSS THE NORTH. MEANWHILE...AS THE TROUGH CONTINUES TO SWING EAST
ACROSS THE AREA...AND WITH A PRETTY DECENT UPPER LEVEL JET
CONTINUING TO DRIVE SOUTHEAST...THE COMPLEX OF STORMS THATS
CURRENTLY BEGINNING TO IMPACT MY NORTHERN ZONES...AS WELL AS THE
EVOLVING COMPLEX OVER SOUTH CENTRAL OKLAHOMA...WILL EVOLVE INTO A
LINE OF CONVECTION THATS DRIVEN SOUTHEAST ACROSS THE REMAINDER OF
MY CWA DURING THE DAY...BY THE BEFORE MENTIONED UPPER JET.
DURING THIS TIME FRAME...ESSENTIALLY FOR TODAY AND INTO THE EVENING
HOURS...I SEE ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING THE
THREAT OF FLASH FLOODING AS A GOOD BIT OF THIS ACTIVITY WILL TRAIN
ACROSS THE SAME AREAS...ESPECIALLY ACROSS MY NORTH WHICH HAS ALREADY
RECEIVED RAINFALL AMOUNTS OVER THE PAST FEW DAYS ON THE ORDER OF 2
TO 5 INCHES. WITH SUCH A PUSH ALOFT BY THE UPPER JET...SEVERAL
BOWING SEGMENTS WITHIN STORMS CAN BE EXPECTED WHICH WILL PRODUCE
STRONG DAMAGING STRAIGHT LINE WINDS. THEN WITH VERY STEEP LAPSE
RATES AND AMPLE AMOUNTS OF INSTABILITY EXPECTED...LARGE HAIL IS
LIKELY WITH SIZES RANGING FROM AT LEAST PENNY TO GOLF BALL SIZE.
ALSO A FEW TORNADOES CANT BE RULED OUT.
FOR TONIGHT...LOOK FOR THE THREAT OF SEVERE WEATHER...AS WELL AS
FLASH FLOODING TO SHIFT MORE TO THE EASTERN HALF OF THE FORECAST
AREA...BUT BEGIN TO SLOWLY WANE DOWN.
FOR THURSDAY INTO THURSDAY NIGHT...THE PICTURE OF WHAT WILL
TRANSPIRE CLOUDS UP QUICKLY...AND WILL LIKELY HAVE TO WAIT AND SEE
WHAT EVOLVES AND FORECAST FROM THERE TO GAIN ANY CONFIDENCE IN
EXACTLY WHAT PLAYS OUT. SOME MODELS WANT TO BLOW THROUGH ANOTHER
COMPLEX OF SHOWERS AND STORMS EITHER THROUGH OR NEAR THE CWA...WHILE
OTHERS FOR THE MOST PART KEEP US DRY. GUIDANCE POPS CAME IN
DRASTICALLY LOWER THAN PREVIOUS ADVERTISED NUMBERS. THE AIRMASS
OVER THE CWA WILL CERTAINLY TAKE A GOOD HIT BY TODAYS
CONVECTION...BUT IN THE SOUTH THERE COULD BE SOME UNUSED/UNTAPPED
JUICE WHICH COULD ALLOW SOME ACTIVITY TO DEVELOP DURING THE HEAT OF
THE DAY THURSDAY. AS A RESULT I DID UP POPS HERE JUST ENOUGH TO GET
A SLIGHT CHANCE OF CONVECTION MENTIONED IN THE ZONES. THEN FOR
THURSDAY NIGHT...SEVERAL MODELS WERE SHOWING ANOTHER MCS RACING
EASTWARD ACROSS THE MID SOUTH AND TENNESSEE VALLEY REGIONS. AS A
RESULT...I INCREASED POPS IN THE NORTH TO REFLECT THIS. /19/
FRIDAY THROUGH NEXT WEDNESDAY...THE OVERALL PATTERN AND WHAT THE
LATEST FORECAST GUID SUGGESTS IS NOT MUCH DIFFERENT THAN THE PREV FEW
RUNS. MODELS DONT REALLY INDICATE MUCH OF A DISTURBANCE MOVING
ACROSS THE AREA...BUT I WOULDNT BE SURPRISED TO SEE SOME CONVECTIVE
BOUNDARY SET UP ACROSS THE NORTH AND SUPPORT STORMS. THERE APPEARS TO
BE A BETTER WAVE FOR SAT AND THAT WOULD HELP WITH THE STORM CHANCES
AND HELP PUSH A WEAK FRONT INTO THE CWA. AS HAS BEEN THE
CASE...TIMING THESE FEATURES REMAINS VERY DIFFICULT AND MESO-SCALE
FEATURES WILL CARRY A LOT OF WEIGHT ON HOW THINGS EVOLVE. THE MODELS
HAVE BEEN WANTING TO STAY WELL N OF THE AREA DURING THIS TIME...BUT
OBSERVED TRENDS OF LATE HAVE PROVEN THE MODELS WRONG AND ACTIVITY HAS
OCCURRED MUCH FURTHER SOUTH.
BY EARLY SUN...MODELS HAVE A SFC COOL FRONT DISSECTING THE CWA AND
THIS BOUNDARY LINGERS INTO MON. MOISTURE WILL REMAIN HIGH ALONG AND
S OF THIS FEATURE AND EVEN AS UPPER RIDING DEVELOPS...THERE MAY BE A
WINDOW FOR CONVECTION UNTIL HGHTS GET TOO HIGH AND CAPPING TAKES
OVER. THIS RIDGING LOOKS TO DEVELOP BY TUE INTO WED AND THAT SHOULD
PUT AN END TO PRECIP CHANCES AN ALLOW FOR SOME WARM READINGS IN THE
TEMP DEPARTMENT.
AS FOR THE FORECAST ELEMENTS FRI-MON...GUID TEMPS SEEM REASONABLE
AND HAVE FOLLOWED. THE EXCEPTION WILL BE ON FRI AS THE LATEST GUID
HAS REALLY WARMED AND IM NOT READY TO HIT ON THE 90-92 VALUES JUST
YET. I LOWERED NEARLY ALL AREAS AROUND 2 DEGREES. AS FOR POPS...GUID
SEEMED A TAD TOO LOW FRI-FRI NIGHT AND HAVE STAYED WITH OUR PREV
FORECAST. AS FOR SAT-WED...GUID SEEMED TO COVER THINGS WELL WITH THE
SFC FRONT LINGERING...THEN DRY THINGS OUT BY TUE-WED. OVERALL...POPS
WILL RANGE FROM 20-40% WITH THE N HALF HAVING THE MAIN SHOT AT
PRECIP FOR THE MAJORITY OF THE EXTENDED. /CME/
&&
.AVIATION...WILL BE OUT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 69 87 68 / 75 56 15 16
MERIDIAN 82 68 86 66 / 73 71 16 15
VICKSBURG 84 69 89 69 / 77 43 15 16
HATTIESBURG 88 70 87 69 / 26 31 19 10
NATCHEZ 85 70 84 69 / 33 30 15 10
GREENVILLE 77 67 87 69 / 99 51 10 18
GREENWOOD 78 65 88 68 / 100 62 10 18
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>042-047.
LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ007>009-
015-016.
AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
19/CMEHazardous weather outlook, May 5, 3:30 PM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT TUE MAY 5 2009 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-061930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 221 PM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL AND NORTH MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI LATE TONIGHT THROUGH MIDDAY WEDNESDAY AS A COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA THIS EVENING...AND QUICKLY MOVE INTO THE AREA LATE TONIGHT. THIS COMPLEX OF STORMS SHOULD REACH THE DELTA REGION SHORTLY AFTER MIDNIGHT...AND AFFECT THE NORTHEAST NEAR THE GOLDEN TRIANGLE REGION FROM AROUND SUNRISE THROUGH AROUND NOON WEDNESDAY. DAMAGING WINDS AND HAIL ARE THE PRIMARY CONCERNS...ALTHOUGH A FEW TORNADOES CAN NOT BE RULED OUT. IN ADDITION...RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVE ALREADY FALLEN OVER THE AREA WITHIN THE PAST FEW DAYS. AS THIS COMPLEX MOVES ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY...ANOTHER 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO 4 TO 5 INCHES WILL BE POSSIBLE. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE AREA. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA FROM THIS EVENING INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER COMPLEX OF STORMS EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT THROUGH MIDDAY WEDNESDAY. LAZ023>026-MSZ053>066-072>074-061930- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 221 PM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY AN ISOLATED STRONG TO SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. A WARM FRONT WILL BE MOVING BACK NORTHWARD INTO THE AREA THIS AFTERNOON...LEADING TO THE DEVELOPMENT OF SOME THUNDERSTORMS OVER THE AREA. SOME OF THE THUNDERSTORMS MAY BECOME STRONG AND PERHAPS SEVERE...AND LAST INTO THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY MORNING THROUGH MIDDAY WEDNESDAY ACROSS SOUTHERN MISSISSIPPI. A COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE OUTLOOK AREA THIS EVENING...AND MOVE INTO THE AREA DURING THE EARLY MORNING HOURS AND INTO THE DAY PERIOD ON WEDNESDAY. DAMAGING WINDS AND HAIL ARE THE PRIMARY CONCERNS...ALTHOUGH TORNADOES CAN NOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Local storm report, May 5, 11:13 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1113 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG COLUMBIA 31.26N 89.83W
05/05/2009 MARION MS LAW ENFORCEMENT
TREES DOWN ALONG PICKWICK ROAD AND OLD RIVER ROAD AROUND
COLUMBIA.
0550 PM TSTM WND DMG PETAL 31.34N 89.25W
05/05/2009 FORREST MS EMERGENCY MNGR
TREES DOWN IN THE NORTHERN PART OF FORREST COUNTY AROUND
PETAL AND MACEDONIA.
&&
JCULINLocal storm report, May 5, 11:27 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG WANILLA 31.64N 90.13W
05/05/2009 LAWRENCE MS LAW ENFORCEMENT
A COUPLE TREES WERE BLOWN DOWN AROUND WANILLA.
&&
CMELocal storm report, May 6, 12:02 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1202 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL GRENADA 33.78N 89.81W
05/06/2009 E0.75 INCH GRENADA MS PUBLIC
PEA TO PENNY HAIL IN GRENADA.
&&
CMELocal storm report, May 6, 12:09 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1209 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL WINONA 33.49N 89.73W
05/06/2009 E0.88 INCH MONTGOMERY MS LAW ENFORCEMENT
PENNY TO NICKEL HAIL.
&&
CMESpecial weather statement, May 6, 12:16 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1216 AM CDT WED MAY 6 2009 MSZ025-027-060600- LEFLORE MS-CARROLL MS- 1216 AM CDT WED MAY 6 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF SWIFTOWN AT 1216 AM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN CARROLL AND SOUTHERN LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MRM
Special weather statement, May 6, 4:24 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 424 AM CDT WED MAY 6 2009 ARZ074-075-MSZ018-019-025-026-034-061025- ASHLEY AR-CHICOT AR-BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS- WASHINGTON MS- 424 AM CDT WED MAY 6 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 18 MILES NORTHWEST OF HOLCOMB TO 36 MILES NORTHWEST OF FOUNTAIN HILL AT 424 AM CDT...MOVING SOUTHEAST AT 40 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN WASHINGTON...NORTHERN LEFLORE...GRENADA... CENTRAL SUNFLOWER...SOUTHERN BOLIVAR...NORTHERN CHICOT AND NORTH CENTRAL ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 45 min |
| May 5, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 58 min |
| May 5, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 22 min |
| May 5, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 19 min |
| May 5, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 15 min |
| May 5, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 50 min |
| May 5, 8:52 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 38 min |
| May 5, 9:36 PM CDT | River Flood Warning | JAN | Issaquena, Washington | 30 days |
| May 5, 9:36 PM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 32 days |
| May 5, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 51 min |
| May 5, 11:18 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 42 min |
| May 5, 11:37 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 38 min |
| May 5, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 43 min |
| May 5, 11:49 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 41 min |
| May 6, 12:19 AM CDT | Tornado Warning | JAN | Montgomery, Webster | 41 min |
| May 6, 12:54 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 51 min |
| May 6, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 49 min |
| May 6, 3:00 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 45 min |
| May 6, 5:13 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 62 min |
| May 6, 5:17 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| May 6, 6:00 AM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Holmes, Humphreys, Leflore, Montgomery and 3 more | 8 hr |
| May 6, 6:08 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 67 min |
| May 6, 6:11 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sharkey, Sunflower, Washington | 49 min |
| May 6, 6:22 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 4 hr |
| May 6, 6:37 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 53 min |
| May 6, 7:06 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more | 54 min |
| May 6, 7:15 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 34 min |
| May 6, 7:31 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 44 min |
| May 6, 7:41 AM CDT | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha | 49 min |
| May 6, 7:45 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 60 min |
| May 6, 9:00 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 18 days |
| May 6, 9:00 AM CDT | River Flood Warning | JAN | Hinds, Warren | 20 days |
| May 6, 9:05 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Humphreys, Issaquena, Leake, Madison and 2 more | 5 hr |
| May 6, 9:27 AM CDT | River Flood Warning | JAN | Neshoba | 11 hr |
| May 6, 9:27 AM CDT | River Flood Warning | JAN | Leake | 72 hr |
| May 6, 9:28 AM CDT | River Flood Warning | JAN | Clay | 4 days |
| May 6, 10:17 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 4 hr |
| May 6, 10:34 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 36 min |
| May 6, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 46 min |
| May 6, 11:37 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 53 min |
| May 6, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 43 min |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 70 hr |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Yazoo | 31 days |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Sunflower | 14 days |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Sharkey | 57 hr |
| May 6, 11:57 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 48 min |
| May 6, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| May 6, 12:06 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 24 min |
| May 6, 12:18 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| May 6, 12:20 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 115 min |
| May 6, 12:40 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 50 min |
| May 6, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 57 min |
| May 6, 12:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 52 min |
| May 6, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 27 min |
| May 6, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 50 min |
| May 6, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 52 min |
| May 6, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 24 min |
| May 6, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| May 6, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 42 min |
| May 6, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 18 min |
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 13 min |
| May 6, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 40 min |
| May 6, 2:16 PM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 3 more | 12 hr |
| May 6, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 18 min |
| May 6, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 43 min |
| May 6, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 57 min |
| May 6, 2:42 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 63 min |
| May 6, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 43 min |
| May 6, 3:13 PM CDT | Tornado Warning | JAN | Forrest | 19 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.